Drug Information For: CLARITIN-D 12HR TABLETS 10'S
Ingredient Name: LORATADINE (lor-AT-a-deen) and PSEUDOEPHEDRINE (soo-doe-e-FED-rin)
Drug Manufacturer: SCHERING-PLOUGH HEALTHCARE
Common Uses: This medicine contains an antihistamine (loratadine) and a decongestant (pseudoephedrine). Antihistamines provide relief from symptoms of seasonal allergies such as watery and itching eyes, runny nose, and sneezing. Decongestants relieve symptoms such as stuffy nose, promote sinus draining, and improve breathing.
Before Using This Medicine: USE OF THIS MEDICINE IN CHILDREN under age 12 is not recommended due to the high amount of pseudoephedrine. Please talk with your doctor about risks and benefits before giving this medicine to your child. Some medicines or medical conditions may interact with this medicine. INFORM YOUR DOCTOR OR PHARMACIST of all prescription and over-the-counter medicine that you are taking. DO NOT TAKE THIS MEDICINE with or within 14 days of taking a monoamine oxidase inhibitor (MAOI)(e.g., furazolidone, linezolid, moclobemide, phenelzine, procarbazine, selegiline, isocarboxazid, tranylcypromine). ADDITIONAL MONITORING OF YOUR DOSE OR CONDITION may be needed if you are taking adrenalin-like medicines (e.g., ephedrine, methylphenidate), certain high blood pressure medicines (e.g., guanethidine, methyldopa, reserpine, beta-blockers such as propranolol), or herbal products containing ephedra. DO NOT START OR STOP any medicine without doctor or pharmacist approval. Inform your doctor of any other medical conditions including kidney disease, problems urinating (e.g., enlarged prostate), high blood pressure, diabetes, heart problems (e.g., ischemic heart disease), thyroid problems (hyperthyroidism), glaucoma (open angle type), allergies, pregnancy, or breast-feeding. USE OF THIS MEDICINE IS NOT RECOMMENDED if you have a history of glaucoma (narrow angle type), severe difficulty urinating (urinary retention), severe high blood pressure, severe heart/blood vessel disease (coronary artery disease), liver disease, or if you have experienced serious side effects with decongestants (irregular heart rhythm). Contact your doctor or pharmacist if you have any questions or concerns about taking this medicine.
How to Use This Medicine: Follow the directions for using this medicine provided by your doctor. SWALLOW WHOLE. Do not break, crush, or chew the tablet before swallowing; doing so will destroy the long action and increase the risk of side effects. TAKE THIS MEDICINE WITH A FULL GLASS OF water. STORE THIS MEDICINE between 36 and 77 degrees F (2-25 degrees C) in a tightly-closed container, away from heat, moisture, and light. DO NOT FREEZE. IF YOU MISS A DOSE OF THIS MEDICINE, take it as soon as possible. If it is almost time for your next dose, skip the missed dose and go back to your regular dosing schedule. Do NOT take 2 doses at once.
Cautions: DO NOT EXCEED THE RECOMMENDED DOSE without checking with your doctor. THIS MEDICINE MAY CAUSE DIZZINESS. DO NOT DRIVE, OPERATE MACHINERY, OR DO ANYTHING ELSE THAT COULD BE DANGEROUS until you know how you react to this medicine. Using this medicine alone, with other medicines, or with alcohol may lessen your ability to drive or to perform other potentially dangerous tasks. LIMIT ALCOHOLIC BEVERAGES while taking this medicine. BEFORE YOU BEGIN TAKING ANY NEW MEDICINE, either prescription or over-the-counter, check with your doctor or pharmacist. This includes any medicines which contain diet or appetite control medicines, antihistamines, or decongestants. CAUTION IS ADVISED WHEN USING THIS MEDICINE IN THE ELDERLY because they may be more sensitive to the effects of the medicine. THIS MEDICINE MAY INTERFERE WITH allergy test results. Check with your doctor for instruction on how long you will need to stop taking this medicine prior to those tests. FOR WOMEN: IF YOU PLAN ON BECOMING PREGNANT, discuss with your doctor the benefits and risks of using this medicine during pregnancy. THIS MEDICINE IS EXCRETED IN BREAST MILK. DO NOT BREAST-FEED while taking this medicine.
Possible Side Effects: SIDE EFFECTS, that may go away during treatment, include dry mouth, mild stomach upset, trouble sleeping, dizziness, headache, nervousness, loss of appetite, or thirst. If they continue or are bothersome, check with your doctor. CONTACT YOUR DOCTOR IMMEDIATELY IF YOU EXPERIENCE fast/irregular heartbeat, uncontrolled shaking or tremor, seizures, chest pain, mental/mood changes, or difficulty urinating. An allergic reaction to this medicine is unlikely, but seek immediate medical attention if it occurs. Symptoms of an allergic reaction include rash, itching, swelling, severe dizziness, or trouble breathing. If you notice other effects not listed above, contact your doctor, nurse, or pharmacist. This is not a complete list of all side effects that may occur. If you have questions about side effects, contact your healthcare provider. Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088.
Overdose: If overdose is suspected, contact your local poison control center or emergency room immediately. Symptoms of overdose may include irregular or unusually slow or fast heartbeat, unusual nervousness or excitement, or seizures.
Additional Information: If your symptoms do not improve or if they become worse, contact your doctor. DO NOT SHARE THIS MEDICINE with others for whom it was not prescribed. DO NOT USE THIS MEDICINE for other health conditions. KEEP THIS MEDICINE out of the reach of children and pets. IF USING THIS MEDICINE FOR AN EXTENDED PERIOD OF TIME, obtain refills before your supply runs out.
Copyright 2012 Wolters Kluwer Health, Inc.
Disclaimer - This information is not intended to substitute for professional medical advice. Be sure to contact your physician, pharmacist or other health care provider for more information about this medication. By searching these web site pages, you agree to our terms and conditions of use.